|Viread/3TC/FTC Hair loss
Feb 25, 2007
There seems to be some confusion about what part of Truvada might cause hair loss. I haven't seen anything that implicates FTC other than it's similarity to 3TC. In your opinion, is Viread the more likely culprit? Also, if it is more likely FTC, I'm confused by the suggestion to switch. Doesn't every recommended combo therapy involve 3TC or FTC? Thanks for your patience with what may seem to be a relatively trivial matter.
| Response from Dr. Conway
Of the components of Truvada, the one that is most associated with hair loss (at least anecdotally) is the tenofovir. A way of testing if that is the case would be to switch from the tenofivir/FTC combination to the abacavir/3TC combination (Epzicom or Kivexa, depending on where it is sold), and see what happens. Your combination will still contain either 3TC or FTC and in most situations, the 3TC and FTC can be considered equivalent.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Unprotected Vaginal Sex Sign Of HIV AIDS
- Itchy Vagina After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Vaginal Discharge After Anal Sex Condom Broke Worried I Have HIV
- Causes Of Clear Vaginal Discharge
- Chlamydia Test Of Cure
- Difference Between Venereal Disease And Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.